Alert archive / Oregon / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jun 30, 2004, 7:15 PM PDT for Baker County, Oregon. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2004, 7:15 PM PDT (02:15 UTC)
- Expired
- Jun 30, 2004, 8:45 PM PDT
- In force
- 90 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Baker County, OR
The radar
The Pendleton radar (KPDT), 143 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2421 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:45 PM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 30, 1:45 PM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
245 PM MDT WED JUN 30 2004
.SHORT TERM...TONIGHT THROUGH SATURDAY...MOIST AND UNSTABLE THROUGH
THE SHORT TERM WITH UPPER FLOW CHANGING FROM MAINLY SOUTH TONIGHT TO
MORE WEST FOR SATURDAY. TODAY LOOKS TO BE THE WARMEST FOR THE NEXT
7-10 DAYS AS WELL. UPPER DISTURBANCE OVER NV IS ALREADY HELPING TO
KICK OFF OWYHEE MOUNTAIN AREA THUNDERSTORMS AS OF 2 PM WHILE
STRONGEST INSTABILITY /1500 JKG-1/ OVER BLUE MTS SEEMS TO REMAIN
CAPPED PER RUC NEG BOUY ENERGY AROUND 100 JKG-1...BUT HARNEY SHOULD
BREAK OUT BY 4 WITH BKE SHORTLY AFTER AND ANY THUNDERSTORMS THERE
ARE EXPECTED TO BE RATHER WELL ORGANIZED AS THEIR SHEAR /30KTS/ AND
CAPE SUGGESTS. SIMILAR WITH SLIGHTLY COOLER SOUNDINGS NEXT TWO
DAYS...MAIN DIFFERENCE IS NOCTURNAL TS EXPECTED TONIGHT WITH NEVADA
WAVE AND THEN THE AXIS OF SCATTERED /OR HIGH CHANCE OF/
AFTERNOON-EVENING THUNDERSTORMS IS EXPECTED TO BE ORIENTED MORE
NE-SW ACROSS CWFA THURSDAY THEN ENE-WSW OVER SRN ZONES ON FRIDAY
AFTERNOON. STILL ISOLD TO SCT TS EACH AFTERNOON IN THE SHORT TERM.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...UPPER LEVEL LOW
PRESSURE TROUGH TO MOVE OVER THE REGION ON SUNDAY WITH BEST DYNAMICS
AND CHANCE POPS FOCUSED ACROSS THE NORTH. ASSOCIATED SURFACE COLD
FRONT EARLY TO MID DAY SUNDAY WITH TEMPERATURES COOLING TO NEAR
NORMAL TO SLIGHTLY BELOW BEHIND THE FRONT THROUGH THE REMAINDER OF
THE EXTENDED PERIOD. LOW CONFIDENCE IN THE TUESDAY THROUGH
WEDNESDAY TIME-FRAME AS THE MODELS DIVERGE SIGNIFICANTLY WITH
PROPOSED SOLUTIONS. THE OPERATIONAL GFS AND GFS ENSEMBLES AGREE TO
LINGER THE UPPER TROUGH OVER THE REGION...WHILE THE ECMWF AND
CANADIAN MODELS SUGGEST A MORE PROGRESSIVE SOLUTION OF REBUILDING A
RIDGE AHEAD OF THE NEXT WAVE. IN THE FACE OF UNCERTAINTY...MADE
ONLY MINOR ADJUSTMENTS TO THE CURRENT FORECAST IN KEEPING A WEAKLY
PROGRESSIVE SOLUTION AND ONLY LINGERING POPS IN THE BOISE AND WEST
CENTRAL MOUNTAINS TUESDAY AND WEDNESDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...FLOOD WATCH FOR FLASH FLOODING FROM 3 PM PDT UNTIL 11 PM PDT IN
BAKER COUNTY AND EXTREME NORTHERN HARNEY COUNTY ORZ061>062.
&&
SHORT TERM...VM
LONG TERM....DGHazardous weather outlook, Jun 30, 5:03 AM PDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 603 AM MDT WED JUN 30 2004 IDZ012-014>016-028>030-ORZ064-011200- CAMAS PRAIRIE-LOWER TREASURE VALLEY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- 603 AM MDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. IDZ011-013-ORZ061>063-011200- BAKER COUNTY-BOISE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- WEST CENTRAL MOUNTAINS- 603 AM MDT (503 AM PDT) WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AND OR FLASH FLOODING...SOME THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AND OR FLASH FLOODING THURSDAY...SOME THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PEOCEDURES.
In the hours before
Local storm report, Jun 30, 4:39 PM PDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
539 PM MDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 6 NNW UNITY 44.53N 118.22W
06/29/2004 BAKER OR TRAINED SPOTTER
MUD SLIDE ACROSS U.S HIGHWAY 26 NORTH OF UNITY.
&&The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:54 PM PDT | Flash Flood Warning | BOI | Boise | 2 hr |
| Jun 30, 7:00 PM PDT | Severe Thunderstorm Warning | BOI | Boise | 45 min |
| Jun 30, 5:14 PM PDT | Flash Flood Warning | BOI | Baker | 2 hr |
| Jun 30, 6:15 PM PDT | Severe Thunderstorm Warning | BOI | Malheur | 60 min |
| Jun 30, 6:22 PM PDT | Flash Flood Warning | BOI | Malheur | 113 min |
Nearby
Flash Flood Warnings in Oregon, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.